Alert archive / Rhode Island / Frost Advisories in 2011

Frost Advisory 1, NWS Boston/Norton, MA

May 5, 2011Kent County, Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this frost advisory at May 5, 2011, 3:49 PM EDT for Kent County, Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at May 6, 2011, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 5, 2011, 3:49 PM EDT (19:49 UTC)
In effect from
May 6, 2011, 2:00 AM EDT
Expired
May 6, 2011, 7:00 AM EDT
In force
5 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 68 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WWUS71 KBOX 051949
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT THU MAY 5 2011

...COLD TEMPERATURES EXPECTED OVERNIGHT FOR NORTHERN CONNECTICUT...

CTZ002>004-060400-
/O.NEW.KBOX.FR.Y.0001.110506T0600Z-110506T1100Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC
349 PM EDT THU MAY 5 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. 

* LOCATIONS...NORTHERN CONNECTICUT INCLUDING THE CITY OF HARTFORD.

* TEMPERATURES...WILL FALL INTO THE MIDDLE 30S.

* TIMING...TEMPERATURES WILL REMAIN COLD ENOUGH TO PRODUCE FROST
  SHORTLY AFTER MIDNIGHT AND TOWARDS SUNRISE.

* IMPACTS...TEMPERATURES AT OR BELOW 36 DEGREES UNDER GENERALLY
  WEAK TO CALM WINDS AND CLEAR SKIES WILL RESULT IN FROST TO
  DEVELOP UPON ELEVATED AND EXPOSED SURFACES...INCLUDING TENDER
  AND TEMPERATURE SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

SIPPRELL
4 follow-up statements
615 
WWUS71 KBOX 060213
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1013 PM EDT THU MAY 5 2011

...COLD TEMPERATURES EXPECTED OVERNIGHT FOR NORTHERN CONNECTICUT...

CTZ002>004-061015-
/O.CON.KBOX.FR.Y.0001.110506T0600Z-110506T1100Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC
1013 PM EDT THU MAY 5 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. 

* LOCATIONS...NORTH CENTRAL AND NORTHEASTERN CONNECTICUT
  INCLUDING THE CITY OF HARTFORD.

* TEMPERATURES...IN THE UPPER 30S.

* TIMING...TEMPERATURES WILL REMAIN COLD ENOUGH TO PRODUCE FROST
  AFTER MIDNIGHT AND TOWARDS SUNRISE.

* IMPACTS...TEMPERATURES AT OR BELOW 36 DEGREES UNDER GENERALLY 
  WEAK TO CALM WINDS AND CLEAR SKIES WILL RESULT IN FROST TO 
  DEVELOP UPON ELEVATED AND EXPOSED SURFACES...INCLUDING TENDER 
  AND TEMPERATURE SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
540 
WWUS71 KBOX 060325
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1125 PM EDT THU MAY 5 2011

...COLD TEMPERATURES EXPECTED OVERNIGHT FOR NORTHERN CONNECTICUT
AND NORTHWESTERN RHODE ISLAND...

RIZ001-003-061100-
/O.EXA.KBOX.FR.Y.0001.110506T0600Z-110506T1100Z/
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
INCLUDING THE CITIES OF...FOSTER...SMITHFIELD...WEST GREENWICH
1125 PM EDT THU MAY 5 2011

...FROST ADVISORY IN EFFECT UNTIL 7 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT FRIDAY. 

* LOCATIONS...NORTHWESTERN PROVIDENCE COUNTY...WESTERN KENT COUNTY
  IN RHODE ISLAND.

* TEMPERATURES...IN THE UPPER 30S.

* TIMING...TEMPERATURES WILL REMAIN COLD ENOUGH TO PRODUCE FROST 
  AFTER MIDNIGHT AND TOWARDS SUNRISE.

* IMPACTS...TEMPERATURES AT OR BELOW 36 DEGREES UNDER GENERALLY 
  WEAK TO CALM WINDS AND CLEAR SKIES WILL RESULT IN FROST TO 
  DEVELOP UPON ELEVATED AND EXPOSED SURFACES...INCLUDING TENDER 
  AND TEMPERATURE SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

CTZ002>004-061100-
/O.CON.KBOX.FR.Y.0001.110506T0600Z-110506T1100Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC
1125 PM EDT THU MAY 5 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY. 

* LOCATIONS...NORTH CENTRAL AND NORTHEASTERN CONNECTICUT 
  INCLUDING THE CITY OF HARTFORD. 

* TEMPERATURES...IN THE UPPER 30S.

* TIMING...TEMPERATURES WILL REMAIN COLD ENOUGH TO PRODUCE FROST 
  AFTER MIDNIGHT AND TOWARDS SUNRISE. 

* IMPACTS...TEMPERATURES AT OR BELOW 36 DEGREES UNDER GENERALLY 
  WEAK TO CALM WINDS AND CLEAR SKIES WILL RESULT IN FROST TO 
  DEVELOP UPON ELEVATED AND EXPOSED SURFACES...INCLUDING TENDER 
  AND TEMPERATURE SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
894 
WWUS71 KBOX 060817
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
417 AM EDT FRI MAY 6 2011

...COLD TEMPERATURES EXPECTED EARLY THIS MORNING FOR NORTHERN
CONNECTICUT AND NORTHWESTERN RHODE ISLAND...

CTZ002>004-061100-
/O.CON.KBOX.FR.Y.0001.000000T0000Z-110506T1100Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC
417 AM EDT FRI MAY 6 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. 

* LOCATIONS...NORTH CENTRAL AND NORTHEASTERN CONNECTICUT 
  INCLUDING THE CITY OF HARTFORD. 

* TEMPERATURES...IN THE MID TO UPPER 30S RISING THROUGH THE 40S BY
  DAYBREAK.

* TIMING...TEMPERATURES WILL REMAIN COLD ENOUGH TO PRODUCE FROST
  ACROSS SHELTERED OUTLYING AREAS.

* IMPACTS...TEMPERATURES AT OR BELOW 36 DEGREES UNDER GENERALLY 
  WEAK TO CALM WINDS AND CLEAR SKIES WILL RESULT IN FROST TO 
  DEVELOP UPON ELEVATED AND EXPOSED SURFACES...INCLUDING TENDER 
  AND TEMPERATURE SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

RIZ001-003-061100-
/O.CON.KBOX.FR.Y.0001.000000T0000Z-110506T1100Z/
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
INCLUDING THE CITIES OF...FOSTER...SMITHFIELD...WEST GREENWICH
417 AM EDT FRI MAY 6 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. 

* LOCATIONS...NORTHWESTERN PROVIDENCE COUNTY...WESTERN KENT 
  COUNTY IN RHODE ISLAND. 

* TEMPERATURES...IN THE MID TO UPPER 30S RISING THROUGH THE 40S BY
  DAYBREAK.

* TIMING...TEMPERATURES WILL REMAIN COLD ENOUGH TO PRODUCE FROST
  ACROSS SHELTERED OUTLYING AREAS.

* IMPACTS...TEMPERATURES AT OR BELOW 36 DEGREES UNDER GENERALLY 
  WEAK TO CALM WINDS AND CLEAR SKIES WILL RESULT IN FROST TO 
  DEVELOP UPON ELEVATED AND EXPOSED SURFACES...INCLUDING TENDER 
  AND TEMPERATURE SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
726 
WWUS71 KBOX 061101
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
701 AM EDT FRI MAY 6 2011

CTZ002>004-RIZ001-003-061215-
/O.EXP.KBOX.FR.Y.0001.000000T0000Z-110506T1100Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOSTER...SMITHFIELD...
WEST GREENWICH
701 AM EDT FRI MAY 6 2011

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL
QUICKLY RISE THIS MORNING WITH PLENTY OF SUNSHINE...DISSIPATING
ANY FROST.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at May 5, 3:36 PM EDT, 13 minutes earlier.

Area forecast discussion, May 5, 3:36 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT THU MAY 5 2011

.SYNOPSIS...

AN UPPER LEVEL LOW WILL CONTINUE TO SLOWLY MOVE NORTHWARD ACROSS
NEW ENGLAND TONIGHT. WEAK HIGH PRESSURE FOR FRIDAY WILL PROVIDE A
SHORT REPREIVE AND FANTASTIC WEATHER. ANOTHER DISTURBANCE IS
ANTICIPATED EARLY SATURDAY...POTENTIALLY LINGERING THROUGH THE
REMAINDER OF THE WEEKEND. TEMPERATURES ARE FORECAST TO REMAIN NEAR
OR SLIGHTLY BELOW NORMAL THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

SFC LOW CONTINUES ITS OCCLUSION PROCESS INTO CENTRAL QUEBEC. AS THIS
OCCURS INFLUENTIAL MID-LVL RIDGING BUILDS OUT OF THE SERN CONUS AND
COLDER AIR THRU THE ATMOS COLUMN IS SHUNTED NWD WITH FLOW BECOMING
MORE W/SWLY...WITH SFC FLOW OUT OF THE SW. WILL SEE SHOWERY ACTIVITY
AND STRATOCU DISSIPATE INTO THE EVENING HRS. STILL HAVE SLGT CHC
TO CHC POPS FOR THE NRN FCST RGNS AS THE LOW AND ATTENDANT ENERGY
SLOWLY LIFT NWD. EXPECT MOST OF THE ENERGY OUT OF THE AREA AFTER
MIDNIGHT.

INCREASED SUBSIDENCE AND DRIER AIR WILL ALLOW FOR EFFECTIVE COOLING
OF LLVLS. ALTHO EXPECTANT GRADUAL CLEARING OF STRATOCU AS BETTER
CYCLONIC FLOW LIFTS NWD AND RIDGE INFLUENCES BUILD OUT OF THE S...
SIGNIFICANT COOLING OF LLVLS MAY BE LIMITED BY 5-10 MPH SW FLOW.
ALBEIT SHOULD THE FLOW WEAKEN AT ANY POINT...WHICH IS PSBL...WOULD
ALLOW FOR SFC TEMPS TO FALL AND FURTHER DECOUPLING OF THE ATMOS.
THEREFORE BASED ON THE PRESENT GROWING SEASON WHICH SHOULD BE IN
EFFECT SOUTH OF THE MASS PIKE...HAVE ISSUED FROST ADVISORIES FOR THE
N CT RGN INTO NW PROVIDENCE COUNTY IN RI. ANTICIPATE TEMPS THRU THIS
RGN TO RANGE BETWEEN 33-36F FOR MINS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

FRIDAY...

MID-LVL RIDGE BUILDS THRU THE RGN LENDING TO A FANTASTIC DAY
WEATHER-WISE. SW FLOW CONTINUING ALONG AND AHEAD OF A MID-ATLANTIC
TROF SWINGING S OF THE FCST RGN BY THE END OF THE PD. WITH DIFLUENT
FLOW IN WAKE OF THE RIDGE...LIKELY TO SEE AN INCREASE IN MID-UPR LVL
CLOUDS ADVECTING EWD THRU THE MEAN LYR FLOW AND INTO THE FCST RGN.

SHOULD BE A DRY DAY OVERALL AND WITH EXPECTED SUNSHINE...LLVLS ARE
ANTICIPATED TO EFFECTIVELY MIX ALLOWING FASTER MOMENTUM ALOFT TO THE
SFC...EXPECT SW GUSTS AROUND 20-25 MPH. THIS MAY BE INHIBITED OUT TO
SEA AS WAA ALOFT WOULD CAP COOLER CONDITIONS OVER THE WATERS AND
ADJACENT SHORELINES...BUT CANT RULE OUT SEEING FASTER ONSHORE FLOW
FOR THE S SHORELINE.

WILL GO WITH WARM INTERIOR TEMPS IN THE UPR 60S TO LOW 70S...CANT
RULE OUT LOCALES GOING A FEW DEGREES HIGHER WITH SW FLOW...WHILE THE
S SHORE MAY REMAIN SEVERAL DEGREES COOLER AS COOLER AIR IS USHERED
INLAND OFF THE COLDER WATERS.

FRIDAY NIGHT...

H5 TROF LIFTS THRU THE NEW ENGLAND RGN WITH ELEMENTS OF ENHANCED
ASCENT ALONG A SFC COLD FRNT WITH THE AID OF A WEAK H3 JET STREAK
ROUNDING THE BASE. THE COLD FRNT WILL LIE ACROSS THE FCST RGN BY
MORNING WITH A SFC LOW WITHIN THE SAINT LAWRENCE VLY RGN...DRAPED
S THRU THE WRN ATLANTIC INTO A SECONDARY AREA OF LOW PRES DEEPENING
OFFSHORE.

MDL SOLNS EMPHASIZE THE BEST ENHANCED LIFT AND SFC CONV MAY REMAIN
OFFSHORE WITH THIS SFC LOW DEVELOPMENT...WITH THE BEST IMPACTS OVER
THE SERN FCST RGN. 12Z NAM HIGHLIGHTS THIS ATTENDANT RGN TO BE
ACCOMPANIED WITH MUCAPES OF 100-200 J/KG WITH TT VALUES AROUND 50
ALLOWING FOR AN ISOLATED THUNDER CHC TOWARDS MORNING.

SFC WINDS WILL SHIFT FROM THE SW OUT OF THE W WITH THE COLD FRONTAL
PASSAGE. NEVERTHELESS SW FLOW AHEAD OF THE COLD FRONT WILL ALLOW FOR
CONTINUED MOISTENING OVERNIGHT THUS INHIBITING MINS FROM FALLING AS
LOW AS THE PREV EVENING. LOOKING FOR LOWS IN THE MID-UPR 40S...WITH
VALUES AROUND 50 DEGREES FOR THE SERN FCST RGN.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...
 * SEASONABLE WEATHER FRIDAY INTO THIS WEEKEND
 * GREATEST LIKELIHOOD FOR SHOWERS THIS WEEKEND IS ON SATURDAY
 * BELOW NORMAL TEMPERATURES LIKELY TO START THE NEXT WORK WEEK

05/00Z NAM HAS TRENDED MORE TOWARD THE 00Z GFS SOLUTION...AS WELL
AS THE GFS SOLUTION FROM 24 HOURS AGO. THIS INCREASES CONFIDENCE
IN THE 00Z GFS AS IT MAINTAINED GOOD CONTINUITY. THE NAM DEVELOPS
A CLOSED UPPER-LEVEL LOW LATE SATURDAY INTO SATURDAY NIGHT...AND
IS LARGELY ON ITS OWN IN DOING SO. THIS LEADS TO STRONGER AND
SLOWER SURFACE LOW PRESSURE OFF THE NEW ENGLAND COAST THIS
WEEKEND. 00Z ECMWF AND CMC ARE MORE PROGRESSIVE LIKE THE GFS...SO
OPTED TO USE THE 00Z GFS/CMC TO TREND EXISTING FORECAST.

DETAILS...

FRIDAY NIGHT AND SATURDAY...
AN APPROACHING MID-LEVEL SHORTWAVE SHOULD BRING SCATTERED SHOWERS
TO SOUTHERN NEW ENGLAND...ESPECIALLY AFTER MIDNIGHT INTO SATURDAY
MORNING. COULD BE ENOUGH INSTABILITY WITH UNSEASONABLE COLD POOL
ALOFT TO GENERATE ISOLATED THUNDERSTORMS...PARTICULARLY DURING
SATURDAY AFTERNOON. THIS WILL DEPEND ON SURFACE TEMPERATURES...SO
CONFIDENCE IS TOO LOW TO MENTION THUNDERSTORMS IN THE FORECAST
JUST YET.

SUNDAY AND MONDAY...
WEAK HIGH PRESSURE WILL PROVIDE FOR MAINLY DRY WEATHER THE VAST
MAJORITY OF THE TIME. HOWEVER...COLD POOL ALOFT MAY RESULT IN
DIURNALLY-DRIVEN SHOWERS...AND PERHAPS A THUNDERSTORM OR TWO...
ACROSS THE INTERIOR FOR MOTHERS DAY. THESE SHOWERS SHOULD NOT BE
AS NUMEROUS AS SATURDAY. CERTAINLY NOT A WASHOUT BY ANY MEANS AND
WILL JUST INCLUDE LOW CHANCE POPS FOR A FEW HOURS DURING THE
AFTERNOON/EARLY EVENING ACROSS THE INTERIOR.

TUESDAY AND WEDNESDAY...
ITS A LONG WAY OFF SO OF COURSE THINGS ARE SUBJECT TO CHANGE. AT
THIS POINT A RIDGE OF SURFACE HIGH PRESSURE SHOULD PROVIDE MAINLY
DRY WEATHER...BUT A FEW SHOWERS CANNOT BE RULED OUT WEDNESDAY DUE
TO PROXIMITY OF A MID-LEVEL LOW. BELOW NORMAL TEMPERATURES ARE
EXPECTED...ESPECIALLY NEAR THE COAST WITH ONSHORE FLOW.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...

FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

REST OF TODAY...
HIGH CONFIDENCE VFR. SCT SHRA TO IMPACT THE TERMINALS THRU THE
AFTN PD DISSIPATING BY DUSK. CIGS TO RANGE 4-7 KFT UNDER NW WINDS
GUSTING AROUND 20-25 KTS.

TONIGHT...
HIGH CONFIDENCE VFR. CIGS TO DISSIPATE OFF TO THE N/E. NW FLOW
CONTINUES BUT SHOULD SLACKEN THRU THE EVENING. EXPECT CLEARING
SKIES.

FRIDAY...
HIGH CONFIDENCE VFR. SW WINDS GUSTING 20 TO 25 KTS. INCREASING
MID-HIGH LVL CLOUDS OUT OF THE SW TOWARDS THE END OF THE PD.

FRIDAY NIGHT...
MEDIUM CONFIDENCE VFR/MVFR. CLOUDS AND SHRA BUILDING OUT OF THE
SW. COULD SEE SOME POTENTIAL MVFR CIG/VSBY IMPACTS OVER THE S/SE
TERMINALS WITH ONSET OF SHRA. MAY ALSO SEE SOME FOG IMPACTS AS A
WARMER AND MORE MOIST AIRMASS ADVECTS OVER COOLER WATERS AND
ONSHORE FOR THOSE SAME SRN TERMINALS.

KBOS TERMINAL...
HIGH CONFIDENCE VFR. ANTICIPATE MVFR CIGS TO DISSIPATE THE NEXT
HR OR TWO AND LIFT VFR. NW FLOW TO CONTINUE WITH GUSTS AROUND 20
KTS FOR THE AFTN PD DISSIPATING OVERNIGHT ALONG WITH SCT SHRA.
THEREAFTER SKIES TO GRADUALLY CLEAR NWD...VFR FOR FRIDAY WITH MID-
HIGH LVL CLOUDS DRIFTING THRU THE TERMINALS LATE IN THE PD UNDER
SW FLOW GUSTING 20-25 KTS.

OUTLOOK...SATURDAY THROUGH MONDAY...
SATURDAY THROUGH MONDAY...LOW TO MEDIUM CONFIDENCE. VAST
MAJORITY OF THE TIME WILL LIKELY BE VFR...BUT THERE ARE SOME
INDICATIONS FOR THE POTENTIAL OF MVFR-IFR CEILINGS/VISIBILITIES IN
LOW CLOUDS/PATCHY FOG DURING THE LATE NIGHT/EARLY MORNING HOURS
EACH NIGHT.

&&

.MARINE...

TONIGHT...
SCA TO CONTINUE. SEAS WILL REMAIN OVER 5 FEET FOR THE OUTER
WATERS TO THE S/SE. ANTICIPATE SEAS OVER 5 FEET TO SPREAD N TO THE
STELLWAGEN BANK AFTER MIDNIGHT.

FRIDAY...
SW WINDS TO INCREASE WITH GUSTS TO 25 KTS. LOW TO MEDIUM CONFIDENCE
AT PRESENT FOR 25 KT GUSTS TO IMPACT THE BAYS AND HARBORS CLOSER
TO SHORE. WILL STILL SEE SEAS AT OR ABOVE 5 FEET ACROSS THE OUTER
WATERS RESULTING IN CONTINUED SCA.

FRIDAY NIGHT...
LOW TO MEDIUM CONFIDENCE OF 25 KT WINDS LINGERING ALONG THE INNER
WATERS CLOSE TO SHORE. WILL STILL CONTINUE TO SEE SEAS AT OR ABOVE
5 FEET FOR THE OUTER WATERS. CONTINUED SCA FOR THE OUTER WATERS
DURING THE PERIOD.

OUTLOOK...SATURDAY THROUGH MONDAY...

RELATIVELY WEAK PRESSURE GRADIENT SHOULD KEEP WINDS AND SEAS
BELOW 25 KT AND 5 FT RESPECTIVELY MOST OF THE TIME. THE EXCEPTIONS
WOULD BE ACROSS THE OUTER COASTAL WATERS WHERE 5 FT SEAS COULD
LINGER THROUGH SATURDAY MORNING...AND ON MONDAY WHEN WIND GUSTS
COULD APPROACH 25 KT DURING THE LATE MORNING INTO THE AFTERNOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM 2 AM TO 7 AM EDT FRIDAY FOR CTZ002>004.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT
     SATURDAY FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ254>256.

&&

SYNOPSIS...KJC/SIPPRELL
NEAR TERM...SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...KJC
AVIATION...KJC/SIPPRELL
MARINE...KJC/SIPPRELL
Hazardous weather outlook, May 5, 4:30 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
430 AM EDT THU MAY 5 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-060830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
430 AM EDT THU MAY 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT FOR BERKSHIRE COUNTY...SOUTHERN NEW
HAMPSHIRE AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-060830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
430 AM EDT THU MAY 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Rhode Island, 2011Frost Advisories in Connecticut, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.